Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2025, 3:34 AM MDT for Lea County, New Mexico; Gaines County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2025, 3:34 AM MDT (09:34 UTC)
- Expired
- Apr 26, 2025, 4:03 AM MDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:40 AM MDT | HAIL 1.5 | 2 Ese Hobbs, NM | Ping pong sized hail reported through social media. Location is approximate. |
| Apr 26, 3:50 AM MDT | HAIL 1 | 3 E Hobbs, NM | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
858
WUUS54 KMAF 260934
SVRMAF
NMC025-TXC165-261030-
/O.NEW.KMAF.SV.W.0101.250426T0934Z-250426T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
434 AM CDT Sat Apr 26 2025
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Lea County in southeastern New Mexico...
Northwestern Gaines County in western Texas...
* Until 530 AM CDT/430 AM MDT/.
* At 434 AM CDT/334 AM MDT/, a severe thunderstorm was located near
Hobbs, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hobbs, Industrial Airpark, Knowles, Higginbotham, and Lea County
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
3263 10321 3298 10321
TIME...MOT...LOC 0934Z 205DEG 12KT 3269 10311
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
103 follow-up statements
872
WWUS54 KMAF 260941
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
441 AM CDT Sat Apr 26 2025
NMC025-TXC165-261030-
/O.CON.KMAF.SV.W.0101.000000T0000Z-250426T1030Z/
Lea NM-Gaines TX-
441 AM CDT Sat Apr 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM
CDT/430 AM MDT/ FOR EAST CENTRAL LEA AND NORTHWESTERN GAINES
COUNTIES...
At 441 AM CDT/341 AM MDT/, a severe thunderstorm was located over
Hobbs, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hobbs, Industrial Airpark, Knowles, Higginbotham, and Lea County
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
3263 10321 3298 10321
TIME...MOT...LOC 0941Z 205DEG 12KT 3271 10310
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10457
WWUS54 KMAF 260951
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
451 AM CDT Sat Apr 26 2025
NMC025-TXC165-261030-
/O.CON.KMAF.SV.W.0101.000000T0000Z-250426T1030Z/
Lea NM-Gaines TX-
451 AM CDT Sat Apr 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM
CDT/430 AM MDT/ FOR EAST CENTRAL LEA AND NORTHWESTERN GAINES
COUNTIES...
At 451 AM CDT/351 AM MDT/, a severe thunderstorm was located near
Hobbs, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hobbs, Industrial Airpark, Knowles, Higginbotham, and Lea County
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
3263 10321 3298 10321
TIME...MOT...LOC 0951Z 205DEG 12KT 3274 10308
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10161
WWUS54 KMAF 261003
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
503 AM CDT Sat Apr 26 2025
NMC025-TXC165-261013-
/O.CAN.KMAF.SV.W.0101.000000T0000Z-250426T1030Z/
Lea NM-Gaines TX-
503 AM CDT Sat Apr 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEA AND
NORTHWESTERN GAINES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3297 10306 3296 10306 3296 10276 3263 10305
3263 10321 3298 10321
TIME...MOT...LOC 0959Z 205DEG 12KT 3278 10306
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:08 AM MDT, 1 hour 26 minutes earlier. Its key messages:
- Updated at 304 AM CDT Sat Apr 26 2025
- Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out.
- An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours.
- A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 2:08 AM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 308 AM CDT Sat Apr 26 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 304 AM CDT Sat Apr 26 2025 - Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out. - An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours. - A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures. && .SHORT TERM... (Today through Sunday afternoon) Issued at 304 AM CDT Sat Apr 26 2025 An upper-level trough continues to hover over the western CONUS, keeping the door open for more disturbances to roll through our region this weekend. Saturday, another shortwave whips across the area while a stationary boundary lies in the Texas Panhandle and the dryline sets in a manner that nearly follows along the Pecos River. By Saturday afternoon, some isolated storms are expected to trigger along the dryline, but most of the shower/storm activity looks to revolve around the position of the stationary boundary. Based on short-range models, a line of storms is progged to develop along the stationary front and move from north to south during the afternoon/early evening. A couple of these storms will have the potential to be on the strong to severe side, with the main threats being large hail and damaging winds, although a tornado or two cannot be ruled out. PoPs tomorrow range from 20%-60%, with the best chances over our northern counties. In terms of temperatures, highs will range from the upper 70s to mid 80s north of the Pecos, while areas south of the Pecos reach mainly into the upper 80s to upper 90s. Lows Saturday night fall into the upper 50s to mid 60s. Sunday, lee troughing develops a surface low that tracks from Colorado toward the Midwest. This tightens our pressure gradient, leading to breezy southwesterly and southerly winds. The strongest winds will be over the mountains and adjacent plains in New Mexico. Diurnal heating may help kick up a few showers/storms along the dryline near the Big Bend Sunday afternoon, though PoPs will be relatively low (10%-30%). Provided ample moisture and instability, a few storms could once again become strong to severe, with large hail and damaging winds as the main threats. Highs Sunday top off in the upper 80s to upper 90s. && .LONG TERM... (Sunday night through Friday) Issued at 304 AM CDT Sat Apr 26 2025 The long term period sees a continuation of an active weather pattern. An upper-level trough lingers out west and shortwave disturbances continue to pass within a generally southwesterly flow aloft. The dryline also hangs around the area, serving as a focal point for shower/storm development over the eastern Permian Basin and Lower Trans Pecos Monday afternoon as highs warm into the 80s and 90s. By Tuesday, the upper-level trough finally gets moving and digs into the Desert Southwest. A Pacific front shaves a few degrees off of Tuesday's highs compared to Monday and brings the return of better rain chances across the area. Another front swings in Thursday afternoon, dropping highs mostly into the 70s and 80s on Friday. && .AVIATION... (06Z TAFS) Issued at 1212 AM CDT Sat Apr 26 2025 MVFR conditions are expected at several sites tonight associated with storm activity over southeastern New Mexico and moisture flowing within an upper-level trough. VFR conditions look to return by mid-to-late morning Saturday. Winds will be breezy, mainly out of the southeast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 80 63 91 66 / 40 20 10 20 Carlsbad 86 59 93 60 / 10 0 10 0 Dryden 90 66 91 66 / 10 0 10 30 Fort Stockton 91 66 96 68 / 20 0 20 20 Guadalupe Pass 81 61 86 59 / 0 0 0 0 Hobbs 79 60 91 59 / 30 10 10 10 Marfa 87 55 89 59 / 0 0 10 20 Midland Intl Airport 82 64 91 66 / 30 10 10 20 Odessa 82 65 91 66 / 30 10 10 20 Wink 89 65 96 65 / 10 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....95 AVIATION...95
In the hours before
Special weather statement, Apr 26, 3:20 AM MDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
420 AM CDT Sat Apr 26 2025
NMZ033-TXZ045-261000-
Central Lea County NM-Gaines TX-
420 AM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA AND WEST
CENTRAL GAINES COUNTIES THROUGH 500 AM CDT/400 AM MDT/...
At 420 AM CDT/320 AM MDT/, Doppler radar was tracking a strong
thunderstorm over Nadine, or near Hobbs, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hobbs, Nadine, Knowles, and Lea County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 10309 3261 10324 3287 10314 3273 10287
TIME...MOT...LOC 0920Z 212DEG 8KT 3264 10314
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:23 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Apr 25, 7:37 PM MDT | Special Weather Statement | MAF | Eddy | 38 min |
| Apr 25, 8:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| Apr 25, 9:17 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
| Apr 25, 9:26 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Apr 25, 9:50 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Apr 25, 10:03 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| Apr 25, 10:58 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Apr 25, 11:58 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Apr 26, 1:18 AM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 57 min |
| Apr 26, 2:40 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 44 min |
| Apr 26, 3:20 AM MDT | Special Weather Statement | MAF | Lea | 40 min |
| Apr 26, 1:05 PM MDT | High Wind Warning | MAF | Eddy | 32 hr |
| Apr 26, 1:05 PM MDT | Wind Advisory | MAF | Eddy | 32 hr |
| Apr 26, 1:15 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 32 hr |
| Apr 26, 5:53 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 37 min |
| Apr 25, 6:12 PM MDT | Special Weather Statement | MAF | Loving, Winkler | 48 min |
| Apr 25, 6:29 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 25, 6:46 PM MDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 44 min |
| Apr 25, 7:00 PM MDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 26, 3:41 PM MDT | Special Weather Statement | MAF | Loving | 49 min |
| Apr 26, 3:47 PM MDT | Special Weather Statement | MAF | Reeves | 43 min |
| Apr 26, 3:49 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 56 min |
| Apr 26, 3:55 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 65 min |
| Apr 26, 4:31 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 59 min |
| Apr 26, 4:43 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 62 min |
| Apr 26, 5:03 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 57 min |
| Apr 26, 5:12 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 63 min |
| Apr 26, 5:40 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.